MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RIGIFLEX II; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION RIGIFLEX II; DILATOR, ESOPHAGEAL
Model Number M00554500
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a rigiflex ii dilatation balloon was used in the lower esophageal sphincter during an endoscopic dilation procedure performed on (b)(6) 2022.During the procedure, the balloon ruptured at 20 psi after only one minute of dilating.The customer stated that no pieces of the balloon detached inside the patient.The procedure had already been completed successfully with the original device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Block h6: device code a0402 captures the reportable event of balloon burst.Block h10: investigation results: the returned rigiflex ii dilatation balloon was analyzed and a visual examination found that the balloon burst.The he tyvek/mylar pouch is missing.With all the available information, boston scientific concludes the reported event of balloon burst was confirmed.It is unlikely a manufacturing issue since controls are in place to detect this failure mode at the manufacturing process, additionally there is no evidence that the device was not used in accordance with the ifu.Therefore, the most probable root cause is cause traced to component failure.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
RIGIFLEX II
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
metro free trade zone
building 3 c
heredia
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15998007
Report Number3005099803-2022-07421
Device Sequence Number17784536
Product Code PID
UDI-Device Identifier08714729719106
UDI-Public08714729719106
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K050232
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2023
Device Model NumberM00554500
Device Catalogue Number5450
Device Lot NumberC304517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale